Alert archive / Wyoming / River Flood Warnings in 2015
River Flood Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this river flood warning at Jun 6, 2015, 8:37 PM MDT for Goshen County, Wyoming. It took effect at Jun 7, 2015, 12:00 AM MDT. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2015, 8:37 PM MDT (02:37 UTC)
- In effect from
- Jun 7, 2015, 12:00 AM MDT
- Expired
- Jun 14, 2015, 12:00 AM MDT
- In force
- 7 days
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Laramie River near Fort Laramie (FLAW4).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06670500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
610
WGUS45 KCYS 070237
FLWCYS
Bulletin - Immediate broadcast requested
Flood Warning
National Weather Service Cheyenne Wy
837 PM MDT SAT JUN 6 2015
...The National Weather Service in Cheyenne, Wy has issued a Flood
Warning for the following rivers in Wyoming...
Laramie River near Fort Laramie affecting Goshen County
.Hydrologic Summary:
Due to recent rainfall and upstream releases from Greyrocks Reservoir
will keep the Laramie River at Fort Laramie will remain high
throughout next week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas. Move to higher ground. The water
may deep enough to float you and your vehicle.
The next statement will be issued: Sunday Morning
&&
WYC015-080237-
/O.NEW.KCYS.FL.W.0010.150607T0600Z-000000T0000Z/
/FLAW4.1.ER.150607T0600Z.150607T0600Z.000000T0000Z.NO/
837 PM MDT SAT JUN 6 2015
The National Weather Service in Cheyenne has issued a
* Flood Warning for
The Laramie River near Fort Laramie.
* from late tonight until further notice.
* Forecast...The river is expected to rise to 7.0 feet later tonight
and remain at 7.0 feet through the remainder of the week.
* The stage will rise above the flood stage of 7.0 feet tonight.
&&
Flood impacts and crest history information is displayed at:
http:///water.weather.gov/ahps2/index.php?wfo=cys&gage=FLAW4
* Impact...at 7.0 feet...Flood stage. Highway 160 in the vicinity of
the bridge over the Laramie River begins to flood. Reservoir
releases from Grayrocks Reservoir determines the magnitude of
successive flooding.
* Flood history...This crest compares to a previous crest of 6.9 feet
on May 13 2011.
&&
LAT...LON 4212 10468 4225 10468 4223 10451 4216 10446
4212 10449
$$1 follow-up statement
517
WGUS85 KCYS 071600
FLSCYS
Flood Statement
National Weather Service Cheyenne Wy
1000 AM MDT SUN JUN 7 2015
...The Flood Warning is cancelled for the following rivers in
Wyoming...
Laramie River near Fort Laramie affecting Goshen County
.Hydrologic Summary:
The Laramie River at Fort Laramie has shown signs of decreasing
below flood stage this morning and is expected to remain below
flood stage through the upcoming days. Thus the river flood
warning has been cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas. Move to higher ground. The water
may deep enough to float you and your vehicle.
This will be the last statement for this event.
&&
WYC015-071630-
/O.CAN.KCYS.FL.W.0010.000000T0000Z-150607T1600Z/
/FLAW4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1000 AM MDT SUN JUN 7 2015
* Flood Warning is cancelled for
The Laramie River near Fort Laramie
* The stage will remain just below flood stage at 6.9 feet through
the week.
&&
Flood impacts and crest history information is displayed at:
http:///water.weather.gov/ahps2/index.php?wfo=cys&gage=FLAW4
* Flood history...This crest compares to a previous crest of 6.9 feet
on May 13 2011.
&&
LAT...LON 4212 10468 4225 10468 4223 10451 4216 10446
4212 10449
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this river flood warning went out at Jun 6, 5:23 PM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 6, 5:23 PM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 523 PM MDT SAT JUN 6 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 305 PM MDT SAT JUN 6 2015 LINE OF SHOWERS AND EMBEDDED IS CURRENTLY MOVING EASTWARD OVER LARAMIE COUNTY. RECEIVED A REPORT OF PEA SIZED HAIL WHEN THE STORMS WERE WEST OF CHEYENNE. CONVECTIVE ENVIRONMENT THROUGH THIS EVENING STILL LOOKS FAVORABLE FOR A FEW STRONGER STORMS MAINLY ACROSS THE NEBRASKA PANHANDLE. LAPS ANALYSIS SHOWS CAPE VALUES OF 1500-2000 J/KG STRETCHING FROM NORTHERN MORRILL COUNTY SOUTHWARD INTO CHEYENNE COUNTY. WITH SFC WINDS BEING NORTHWESTERLY THIS AFN...DEEP LAYER SHEAR IS RATHER WEAK AT 25-30 K'S. BETTER SHEAR EXISTS INTO COLORADO. THUS...WITH THESE CONVECTIVE PARAMETERS CAN NOT RULE OUT A STRONG TO MARGINALLY SIR STORM AS THE CONVECTION PROGRESSES INTO THE PANHANDLE...HOWEVER A WIDESPREAD SIR EVENT APPEARS UNLIKELY. THE OTHER CONCERN IS FOR HEAVY RAIN OVER THE NORTHERN NEBRASKA PANHANDLE BY THIS EVENING. STORMS HAVE FORMED OVER THE BLACK HILLS OVER THE PAST FEW HOURS WITH AN OUTFLOW BOUNDARY PROGRESSING SOUTHWARD TOWARD XXX AND AWES COUNTIES. CONVERGENCE FROM THIS OUTFLOW ALONG WITH THE APPROACHING COLD FRONT COULD CAUSE WIDESPREAD SHOWERS AND TO FORM. THIS IS WHAT THE HRRR HAS BEEN SHOWING FROM 00-03Z. SINCE NORTHERN XXX AND AWES RECEIVED QUITE A BIT OF RAIN YESTERDAY AND THERE IS CREEK/RIVER FLOODING...THIS IS DEFINITELY AN AREA THAT THE EVENING SHIFT WILL HAVE TO WATCH. COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT WHICH WILL USHER IN SLIGHTLY COOLER TEMPS FOR SUNDAY. KEPT THE 40-50 PERCENT POPS IN THE CST FROM LATE MORNING THROUGH THE AFN. DO NOT BELIEVE THERE WILL BE MUCH OF A STRONG/SIR THREAT AS CAPE VALUES ARE A BIT LESS THAN TODAY IN THE POST FRONTAL ARMS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 305 PM MDT SAT JUN 6 2015 SUNDAY NIGHT AND MONDAY LOOK TO BE DRY FOR THE MOST PART AS UPPER LEVEL HEIGHTS BEGIN TO RISE. DO HAVE AN UPPER SHORTWAVE MOVING THROUGH THE EAST PORTION OF THE CWFA FROM DOUGLAS TO ALLIANCE. WESTERLY TO NORTHWESTERLY WINDS SHOULD KEEP AREAS EAST OF THE LARAMIE RANGE DRY WITH BETTER CHANCES OFF TO THE WEST. NEXT CHANCES FOR WIDESPREAD SHOWERS APPEARS TO BE WEDNESDAY AS THE UPPER RIDGE AXIS MOVES EAST INTO CENTRAL NEBRASKA. WE START GETTING PIECES OF ENERGY IN THE SOUTHWEST FLOW BEHIND THE FRONT EMANATING OFF YET ANOTHER LOW PRESSURE SYSTEM MOVING INTO SOUTHERN NEVADA AND UTAH. AT THE SURFACE...ANOTHER FRONTAL BOUNDARY SAGS SOUTH AND LAYS UP NEAR THE EAST SLOPES OF THE LARAMIE RANGE WEDNESDAY AFTERNOON. STRONG SOUTHEASTERLY LOW LEVEL FLOW BEHIND THE FRONT. GFS SHOWING 25-30KTS AT 850MBWHILE ECMWF SHOWING 20 TO 25KTS. STILL A LITTLE TOO EARLY FOR DETERMINING SEVERE THUNDERSTORM CHANCES...BUT CONDITIONS DO LOOK GOOD FOR ANOTHER ROUND OF HEAVY RAIN AND SEVERE THUNDERSTORMS. UNSETTLED WEATHER FOR THE REMAINDER OF THE WEEK AS WE STAY IN SOUTHWEST FLOW AND THE UPPER LOW MOVES INTO WESTERN COLORADO. BOTH THE GFS AND ECMWF SHOWING HEALTHY QPF FORECASTS...SO DEFINITELY POTENTIAL THERE FOR MORE HEAVY RAINFALL THURSDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 518 PM MDT SAT JUN 6 2015 ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE NEBRASKA PANHANDLE AREAS THIS EVENING. NORTHEAST FLOW BEHIND A BOUNDARY WILL GIVE THE I-80 CORRIDOR FROM SIDNEY TO CHEYENNE THE POSSIBILITY OF IFR/LIFR STRATUS AT KCYS...KIBM...KSNY AND KBFF EARLY SUNDAY MORNING THROUGH MID MORNING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FOR SUNDAY AFTERNOON. && .FIRE WEATHER... ISSUED AT 247 PM MDT SAT JUN 6 2015 NO FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY AFTERNOON ACROSS MUCH OF THE REGION. TEMPERATURES WILL BEGIN TO WARM BY EARLY NEXT WEEK...HOWEVER MINIMUM HUMIDITY VALUES WILL STILL BE ABOVE 25 PERCENT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...ZF LONG TERM...GCC AVIATION...GCC FIRE WEATHER...ZF
Hazardous weather outlook, Jun 6, 5:22 AM MDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 522 AM MDT SAT JUN 6 2015 NEZ002-003-019>021-054-055-095-096-WYZ101>119-071130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 522 AM MDT SAT JUN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP. SOME OF THE THUNDERSTORMS WILL BE STRONG WITH GUSTY WINDS...HAIL...AND LOCALLY HEAVY RAINFALL THAT MAY CAUSE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP SUNDAY. SOME OF THE THUNDERSTORMS OVER THE SOUTHEAST WYOMING PLAINS AND SOUTHWEST NEBRASKA PANHANDLE MAY BE STRONG WITH GUSTY WINDS... HAIL...AND LOCALLY HEAVY RAINFALL. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 6, 6:34 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
634 PM MDT SAT JUN 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM FUNNEL CLOUD N ALLIANCE 42.10N 102.87W
06/06/2015 BOX BUTTE NE PUBLIC
REPORTED VIA TWITTER.
&&
KCSpecial weather statement, Jun 6, 6:45 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 645 PM MDT SAT JUN 6 2015 WYZ107-117-118-070130- SOUTH LARAMIE RANGE FOOTHILLS WY-EAST PLATTE COUNTY WY- CENTRAL LARAMIE COUNTY WY- 645 PM MDT SAT JUN 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND SOUTHERN PLATTE COUNTIES UNTIL 730 PM MDT... AT 644 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF HORSE CREEK...OR 26 MILES NORTHWEST OF CHEYENNE... MOVING EAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WHITAKER AROUND 700 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 28 AND 50. LAT...LON 4138 10515 4153 10522 4175 10473 4138 10462 TIME...MOT...LOC 0044Z 251DEG 24KT 4147 10504 RUBIN
Local storm report, Jun 6, 7:15 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
715 PM MDT SAT JUN 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 4 N ALLIANCE 42.16N 102.87W
06/06/2015 E1.75 INCH BOX BUTTE NE PUBLIC
HAIL RANGED FROM PEA TO GOLFBALL SIZE.
&&
GCLAYCOMSpecial weather statement, Jun 6, 7:29 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 729 PM MDT SAT JUN 6 2015 NEZ095-096-070215- NORTH SIOUX NE-SOUTH SIOUX NE- 729 PM MDT SAT JUN 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX COUNTY UNTIL 815 PM MDT... AT 729 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF AGATE BED NATIONAL MONUMENT...OR 33 MILES SOUTHEAST OF LUSK...MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... AGATE BED NATIONAL MONUMENT AROUND 755 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4256 10399 4262 10386 4239 10350 4223 10390 TIME...MOT...LOC 0129Z 332DEG 20KT 4253 10388 RUBIN
Local storm report, Jun 6, 8:03 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
803 PM MDT SAT JUN 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 5 W CHADRON 42.83N 103.10W
06/06/2015 E0.88 INCH DAWES NE PUBLIC
DIME TO NICKEL SIZED HAIL.
&&
GCLAYCOMSpecial weather statement, Jun 6, 8:18 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 818 PM MDT SAT JUN 6 2015 NEZ002-095-070300- NORTH SIOUX NE-DAWES NE- 818 PM MDT SAT JUN 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND NORTHWESTERN DAWES COUNTIES UNTIL 900 PM MDT... AT 818 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF ARDMORE TO 10 MILES NORTHWEST OF HARRISON...AND MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... HARRISON AROUND 850 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4259 10387 4286 10403 4301 10378 4300 10311 TIME...MOT...LOC 0218Z 322DEG 18KT 4311 10348 4283 10397 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:45 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| Jun 6, 7:20 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 55 min |
| Jun 7, 1:04 AM MDT | Special Weather Statement | CYS | Platte | 26 min |
| Jun 7, 1:08 AM MDT | Special Weather Statement | CYS | Laramie | 37 min |
| Jun 7, 2:19 PM MDT | Special Weather Statement | CYS | Laramie | 41 min |
| Jun 7, 3:45 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| Jun 7, 3:49 PM MDT | Special Weather Statement | CYS | Goshen | 41 min |
Nearby
River Flood Warnings in Wyoming, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.